MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX P3 F5 4X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX P3 F5 4X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4204040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the balloon of a powerflex 80 percutaneous transluminal angioplasty (pta) balloon catheter ruptured at third inflation when inflated to 15 atm.The balloon was removed without incident and the procedure was completed with a non-cordis balloon catheter.There was no reported patient injury.The target vessel was a juxta-anastomosis.The lesion had 85% stenosis and moderate calcification.There was no difficulty removing the product from the hoop, removing the protective balloon cover, removing the stylet, or any of the sterile packaging components.The device was stored and prepped per the instructions for use (ifu).There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.A 50/50 contrast to saline mix was used.A non-cordis indeflator was used.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel and no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger depressed into the syringe/indeflator when trying to inflate.The device was not returned for evaluation as it was discarded.A product history record (phr) review of lot 82216361 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.The target lesion was a juxta-anastomosis with 85% stenosis and moderate calcification, these characteristics likely contributed to the event reported.Anastomoses are also known to be scarred and fibrous in nature and therefore often resistant to balloon expansion which may also increase the likelihood of damage to the balloon.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of a powerflex 80 percutaneous transluminal angioplasty (pta) balloon catheter ruptured at third inflation when inflated to 15 atm.The balloon was removed without incident and the procedure was completed with a non cordis balloon catheter.There was no reported patient injury.The target vessel was a juxtanastamosis.The lesion had 85% stenosis and moderate calcification.There was no difficulty removing the product from the hoop, removing the protective balloon cover, or removing the stylet or any of the sterile packaging components.The device was stored and prepped as per the instructions for use (ifu).There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.A 50/50 contrast:saline mix was used.A non cordis indeflator was used.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve nor while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel and no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger depressed into the syringe/indeflator when trying to inflate.The device will not be returned for analysis because it was discarded.

Brand Name
POWERFLEX P3 F5 4X4 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key13252224
Report Number9616099-2022-05296
Device Sequence Number11910665
Product Code LIT
UDI-Device Identifier20705032004081
UDI-Public(01)20705032004081(17)240229(10)82216361
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number4204040S
Device Catalogue Number4204040S
Device Lot Number82216361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2021
Initial Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC GLADIATOR BALLOON; GE OMNIPAQUE CONTRAST; MERIT BASIX INDEFLATOR
Patient SexUnknown